Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 58, NWS La Crosse, WI
NWS La Crosse, WI issued this severe thunderstorm warning at Jul 21, 2016, 4:14 PM CDT for Adams County, Juneau County, Monroe County, Wisconsin. It was in force for 46 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 21, 2016, 4:14 PM CDT (21:14 UTC)
- Expired
- Jul 21, 2016, 5:00 PM CDT
- In force
- 46 min
- Issued by
- NWS La Crosse, WI
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Adams County, WI, Juneau County, WI, Monroe County, WI
The radar
The La Crosse radar (KARX), 83 km from the middle of the area, began a volume at 21:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 21, 4:15 PM CDT | TSTM WND DMG | 3 W Buckhorn State Park, WI | SEVERAL TREES DOWN NEAR CASTLE ROCK LAKE AREA. TIME ESTIMATED BY RADAR. |
| Jul 21, 4:23 PM CDT | TSTM WND DMG | New Lisbon, WI | TREES BLOWN DOWN |
| Jul 21, 4:23 PM CDT | TSTM WND DMG | New Lisbon, WI | TREES BLOWN DOWN. |
| Jul 21, 4:30 PM CDT | TSTM WND DMG | 2 Se Brooks, WI | LARGE BRANCHES AND SOME TREES DOWN |
| Jul 21, 4:30 PM CDT | TSTM WND DMG | 3 Se Brooks, WI | LARGE BRANCHES AND SOME TREES DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 9.2 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1904 J/kg
- Mixed-layer CIN
- -96 J/kg
- Mixed-layer LCL
- 686 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 152 m²/s²
- 0-3 km storm-relative helicity
- 154 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
274
WUUS53 KARX 212114
SVRARX
WIC001-057-081-212200-
/O.NEW.KARX.SV.W.0058.160721T2114Z-160721T2200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LA CROSSE WI
414 PM CDT THU JUL 21 2016
THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN MONROE COUNTY IN WEST CENTRAL WISCONSIN...
JUNEAU COUNTY IN CENTRAL WISCONSIN...
ADAMS COUNTY IN CENTRAL WISCONSIN...
* UNTIL 500 PM CDT
* AT 413 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR FRIENDSHIP TO 6 MILES NORTHWEST OF HILLSBORO...
MOVING EAST AT 40 MPH.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...LAW ENFORCEMENT.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
* SEVERE THUNDERSTORMS WILL BE NEAR...
FRIENDSHIP AND ADAMS AROUND 420 PM CDT.
NEW LISBON AROUND 430 PM CDT.
MAUSTON AROUND 435 PM CDT.
OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE
GLENDALE...LEMONWEIR...LINDINA...CAMP DOUGLAS AND WILTON.
THIS WARNING REPLACES THE PREVIOUS WARNING FOR NORTHERN JUNEAU AND
NORTHERN ADAMS COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
THIS IS A DANGEROUS SITUATION. THESE STORMS ARE PRODUCING WIDESPREAD
WIND DAMAGE ACROSS ADAMS COUNTY WISCONSIN. SEEK SHELTER NOW INSIDE A
STURDY STRUCTURE AND STAY AWAY FROM WINDOWS!
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 4364 9031 4373 9031 4373 9068 4391 9031
4401 9016 4412 8960 4364 8960
TIME...MOT...LOC 2113Z 270DEG 36KT 4402 8972 4374 9041
HAIL...0.75IN
WIND...60MPH
$$
SHEA3 follow-up statements
193
WWUS53 KARX 212128
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
428 PM CDT THU JUL 21 2016
WIC081-212135-
/O.CAN.KARX.SV.W.0058.000000T0000Z-160721T2200Z/
MONROE WI-
428 PM CDT THU JUL 21 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN MONROE COUNTY IS
CANCELLED...
THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED AND ARE MOVING
OUT OF THE COUNTY. THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 4364 9031 4391 9031 4396 9005 4412 8960
4364 8960
TIME...MOT...LOC 2125Z 289DEG 35KT 4387 8963 4374 9027
$$
WIC001-057-212200-
/O.CON.KARX.SV.W.0058.000000T0000Z-160721T2200Z/
JUNEAU WI-ADAMS WI-
428 PM CDT THU JUL 21 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM CDT
FOR SOUTHERN JUNEAU AND ADAMS COUNTIES...
AT 425 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED FROM NEW LISBON TO
BIG FLATS...MOVING SOUTHEAST AT 40 MPH.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...LAW ENFORCEMENT.
IMPACT...EXPECT DAMAGE TO TREES AND POWER LINES.
THESE SEVERE THUNDERSTORMS WILL REMAIN OVER MAINLY RURAL AREAS OF
SOUTHERN JUNEAU AND ADAMS COUNTIES...INCLUDING THE FOLLOWING
LOCATIONS: LEMONWEIR...LINDINA...CAMP DOUGLAS...LYNDON STATION AND
UNION CENTER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
THIS IS A DANGEROUS SITUATION. THESE STORMS ARE PRODUCING WIDESPREAD
WIND DAMAGE ACROSS BOTH JUNEAU AND ADAMS COUNTIES. BE CAREFUL NEAR
TREES THAT COULD TOPPLE. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE
AND STAY AWAY FROM WINDOWS.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 4364 9031 4391 9031 4396 9005 4412 8960
4364 8960
TIME...MOT...LOC 2125Z 289DEG 35KT 4387 8963 4374 9027
HAIL...0.75IN
WIND...60MPH
$$
SHEA078
WWUS53 KARX 212138
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
438 PM CDT THU JUL 21 2016
WIC001-057-212200-
/O.CON.KARX.SV.W.0058.000000T0000Z-160721T2200Z/
JUNEAU WI-ADAMS WI-
438 PM CDT THU JUL 21 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM CDT
FOR SOUTHERN JUNEAU AND SOUTHERN ADAMS COUNTIES...
AT 435 PM...SEVERE THUNDERSTORMS WERE LOCATED ACROSS CENTRAL AND
SOUTHERN PARTS OF JUNEAU AND ADAMS COUNTIES WITH STRONG WIND GUSTS
AND TORRENTIAL RAINS.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...LAW ENFORCEMENT.
IMPACT...EXPECT DAMAGE TO TREES AND POWER LINES.
THE COMMUNITIES OF MAUSTON...ELROY...LYNDON STATION...
AND RURAL AREAS OF SOUTHERN ADAMS COUNTY NORTHEAST OF THE DELLS CAN
EXPECT THESE STORMS. THESE STORMS WILL ALSO MOVE INTO THE WISCONSIN
DELLS AREA SOON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
THESE STORMS ARE PRODUCING WIDESPREAD WIND DAMAGE ACROSS JUNEAU AND
ADAMS COUNTIES. STAY AWAY FROM TREES THAT COULD TOPPLE OR LAND ON
YOUR VEHICLE OR A CAMP SITE.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 4364 9031 4380 9031 4393 9001 4402 8960
4364 8960
TIME...MOT...LOC 2135Z 306DEG 34KT 4381 8956 4368 9020
HAIL...0.75IN
WIND...60MPH
$$
SHEA854
WWUS53 KARX 212157
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
457 PM CDT THU JUL 21 2016
WIC001-057-212206-
/O.EXP.KARX.SV.W.0058.000000T0000Z-160721T2200Z/
JUNEAU WI-ADAMS WI-
457 PM CDT THU JUL 21 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN JUNEAU AND SOUTHERN
ADAMS COUNTIES WILL EXPIRE AT 500 PM CDT...
THE STRONG WIND GUSTS THAT PROMPTED THE WARNING HAVE MOVED OUT OF
THE AREA. THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER
HEAVY RAIN IS STILL FALLING WITH THESE THUNDERSTORMS. BE ALERT FOR
PONDING OF WATER AND LIGHTNING. MOVE INDOORS UNTIL STORMS HAVE ENDED.
LAT...LON 4364 9031 4380 9031 4393 9001 4402 8960
4364 8960
TIME...MOT...LOC 2155Z 270DEG 36KT 4381 8956 4368 9020
$$
SHEAWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 21, 2:50 PM CDT, 1 hour 24 minutes earlier.
Area forecast discussion, Jul 21, 2:50 PM CDT, 1 hour 24 minutes before
Area Forecast Discussion
National Weather Service La Crosse WI
250 PM CDT THU JUL 21 2016
.SHORT TERM...(Tonight thru Friday night)
Issued at 250 PM CDT Thu Jul 21 2016
Main fcst concerns this period: continued high heat indices tonight/
Fri...SHRA/TSRA chances with the passing front tonight/Fri.
Data analysis at 18z had a broad/weak area of low pressure over
southeast SD/northern NEB with a weak front northeast to near KDLH.
South/southwest winds ahead of the low/front continued to spread a
very warm/moist airmass northward into the area. Heat indices across
much of IA/nearby areas, where skies trended more sunny/mostly
sunny, were in the 100-110 range, making for a rather uncomfortable
afternoon to be outdoors. Further north, where this moist, and
unstable airmass was interacting with the outflow boundary from this
morning's convection skies trended more partly cloudy/partly sunny.
Weak shortwave moving east near the MN/IA border aiding the cloud
development, along with helping fire a few SHRA/TSRA over western
WI/far eastern MN.
Model runs of 21.12z initialized quite well. Solutions quite similar
for the mdt/strong main belt of westerlies to remain north of the
tonight/Fri, with much of MN/IA/WI under a flat-topped subtropical
ridge. By Fri night hgts start to fall over the north-central CONUS
as a stronger shortwave trough crosses the northern Rockies and
additional shortwave energy over the central Rockies ejects into the
northern plains. Overall trend favors stronger of the earlier model
runs with features Fri/Fri night. Short-term fcst confidence is
generally good this cycle.
In the short term, clouds today proving problematic for the heat
advisory/excessive heat warning. Short-term forecaster already
trended some of it downward late this morning. Appears portions
of the headline into Fri/Fri evening will need to be trended back as
well. Will leave this for evening crew to adjust when portions of the
headlines drop away during the mid evening hours to avoid too much
confusion between headlines yet today and those for Fri.
Shortwave energy tracking across central Can this afternoon/tonight
continues to drag the sfc/low level trough/cool front east/south
tonight, to near a KMKE-KMCW line by 12z Fri. Very warm/moist airmass
ahead of this feature with MUCAPE in the 2500-5K J/KG range. 700mb
temps in the +12C to +14C over the area thru tonight into Fri under
the sub-tropical ridging aloft. One would think this would provide a
solid cap to convection, but given the more extreme dew points in the
mid 70s to low 80s and PW values in the 2 inch range pooling ahead of
this front, model soundings showing capping/CIN as low as 30-75 J/KG
for both sfc and some elevated parcels. With bulk of the shortwave
and jet energy well north of the area tonight and the wave shearing
to the east, Lower level thermo-dynamic forcing/lift with the
front/trough sagging into the area tonight is weak. However, a few of
the model QPF fields, both larger scale and high-res/CAM models,
indicate what convergence/lift there is with the trough may be enough
for isolated/sct SHRA/TSRA to develop with/ahead of it tonight into
Fri. Will continue with small 20-30% SHRA/TSRA chances tonight into
Fri morning for the passage of the front. Severe risk with any of
these TSRA appears marginal at best as 0-3km and 0-6km shear under
the mid level ridging is on the weak side. See SWODY1/SWODY2 for
more details. Not much for low level cooling progged behind the
boundary tonight/Fri, with mixed 925mb temps still in the 28C-30C
range Fri afternoon. Fri to be another very warm to hot day. Some
drier low level air is progged to move in behind the boundary, with
some relief from the very muggy dew points, at least across the
north half of the fcst area. This drier air to continue sinking
south across the fcst area Fri night, for lows a bit closer to
normal. Next low/troughing in the plains already starts to spread
moisture/instability northward over this boundary later Fri night.
Small SHRA/TSRA chance across the southwest end of the fcst area
after midnight Fri night okay for now. Used a blend of the guidance
highs/lows for tonight thru Fri night.
.LONG TERM...(Saturday through Thursday)
Issued at 250 PM CDT Thu Jul 21 2016
For Saturday thru Sunday night: main fcst concerns this period are
SHRA/TSRA chances Sat/Sat night and any severe threat with them.
21.12z model runs in reasonably good agreement on the northern
plains shortwave energy to move across MN/WI Sat/Sat evening.
Agreement remains good on the northern Rockies shortwave trough to
lift from MT to western Ont Sat thru Sun then for shortwave ridging
to build into the region Sun night. With models similar on the
larger scale features, fcst confidence in the Sat thru Sun night
period generally good this cycle.
Increasing southerly flow ahead of the sfc-700mb trough and
shortwave coming across the northern plains continues to push a 1.5
to 2 inch PW, and quite unstable airmass into/over the old frontal
boundary (slowly lifting north as a warm front by this time) Sat/Sat
night. This as a stronger cold front approaches from the west and the
main sfc low lifts toward western Ont by 12z Sun. Continued the trend
of SHRA/TSRA chances spreading northeast across the fcst area Sat,
becoming likely for most locations Sat evening, then diminishing/
ending from southwest to northeast across the area later Sat night/
Sun morning. Cannot rule out some strong to severe TSRA with the Sat
afternoon/ evening convection, but appears greater risk maybe just
northwest of the fcst area closer to the track sfc low and under
stronger dynamic forcing/lift aloft. Strongest of the lower level
thru deep layered shear progged over MN as well. See SWODY3 for more
details. Warm low level airmass remains over the area Sat (925mb
temps in the 26C to 29C range), but debris clouds from convection
likely to interfere with diurnal warming. Stronger low level cold
advection/drying to spread across the area Sun/Sun night behind the
cold front passing later Sat night/early Sun morning. Sfc dew points
looking to drop into the 60s for Sun afternoon/night, providing some
relief from the very warm/muggy airmass. Any lingering SHRA/TSRA
chances should exit the area by mid morning Sun, with much of Sun/Sun
night trending to be a more comfortable/dry end of the weekend. Given
some convection detail uncertainties, used a blend of the guidance
highs/lows for Sat thru Sun night.
For Monday thru Thursday (days 4 to 7): main fcst concerns this
period are SHRA/TSRA chances Tue night thru Thu, temperatures thru
the period.
Medium range model runs of 21.00z/21.12z in reasonable agreement on
quasi-zonal flow across the northern CONUS in the Mon-Thu period.
Model consensus builds shortwave ridging across the Upper Midwest
Mon/Mon night, then brings another stronger, more trackable,
shortwave toward/across the region Tue/Wed. looser consensus by Thu
has broad west-northwest flow aloft filled with weaker shortwaves
over the north central CONUS. With the reasonable model consensus,
fcst confidence in the day 4-7 period is average this cycle.
Period expected to start out with cooler/drier Can high pressure
sliding across the region under the shortwave ridging aloft. Deeper
moisture then progged to start returning Tue/Tue night, in the
increasing south flow ahead of the next sfc-mid level trough. SOme
timing differences on the trough/shortwave by Tue/Tue night, with the
faster of the models spreading SHRA/TSRA chances into the area
already on Tue. Small SHRA/TSRA chances west/north mainly Tue
afternoon okay for now. By Tue night thru Wed night all models
spreading the moisture and rounds of forcing/lift across the region
as the sfc-mid level trough slowly passes. Consensus 30-40% SHRA/TSRA
chances for much of the area the periods quite reasonable. Models not
progging a strong cool/dry push behind the Tue/Wed wave. This would
leave some moisture over the region on Thu for any difficult-to-time
northwest flow shortwaves to work with. Continued modest consensus
SHRA/TSRA chances on Thu reasonable. After the low level cold
advection of Sun/Sun night, NAEFS has 850mb temps trended near
normal for the Mon-Thu period. Model/ensemble consensus of highs/
lows near the late July normals for next week looking well trended.
&&
.AVIATION...(For the 18Z TAFS through 18Z Friday afternoon)
Issued at 1228 PM CDT Thu Jul 21 2016
Plenty of mid level clouds over the area early this afternoon for
high VFR ceilings. Expect these will remain through the afternoon
before dissipating this evening. The winds are expected to become
light overnight and with plenty of low level moisture available
have added in a period of MVFR visibilities with some fog for both
airports. Conditions should return to VFR Friday morning once the
fog burns off.
&&
.ARX Watches/Warnings/Advisories...
WI...Excessive Heat Warning until 7 PM CDT Friday for WIZ032-033-041-
053>055-061.
Heat Advisory until 7 PM CDT Friday for WIZ034-042>044.
Heat Advisory until 10 PM CDT this evening for WIZ017-029.
MN...Excessive Heat Warning until 7 PM CDT Friday for MNZ079-086>088-
094>096.
IA...Excessive Heat Warning until 7 PM CDT Friday for IAZ008>011-018-
019-029-030.
&&
SHORT TERM...RRS
LONG TERM....RRS
AVIATION.....04Hazardous weather outlook, Jul 21, 12:04 PM CDT, 4 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LA CROSSE WI 1204 PM CDT THU JUL 21 2016 IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ032-033-041- 053>055-061-221100- MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE- CLAYTON-WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON- BUFFALO-TREMPEALEAU-LA CROSSE-VERNON-CRAWFORD-RICHLAND-GRANT- 1204 PM CDT THU JUL 21 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF NORTHEAST IOWA... SOUTHEAST MINNESOTA...AND WESTERN INTO SOUTHWEST WISCONSIN .DAY ONE...THIS AFTERNOON AND TONIGHT HEAT INDEX VALUES BETWEEN 100 AND 110 ARE EXPECTED THIS AFTERNOON...AND WILL REMAIN ABOVE 80 TONIGHT. AN EXCESSIVE HEAT WARNING IS IN EFFECT. THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS LATE THIS AFTERNOON INTO THE EVENING. LIGHTNING AND LOCALLY HEAVY RAIN WOULD BE THE MAIN THREATS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A SMALL CHANCE FOR THUNDERSTORMS FRIDAY. SEVERE WEATHER IS NOT ANTICIPATED. A BETTER CHANCE FOR STORMS IS EXPECTED LATE SATURDAY AND SATURDAY NIGHT. IN ADDITION TO LOCALLY HEAVY RAINFALL...SOME OF THOSE STORMS COULD PRODUCE HAIL AND GUSTY WINDS. THERE MAY ALSO BE SOME THUNDERSTORMS FROM LATE TUESDAY INTO WEDNESDAY...BUT THAT IS TOO FAR OFF AT THIS TIME TO DETERMINE ANY SEVERE WEATHER RISK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THROUGH FRIDAY. .EMERGENCY MANAGEMENT COORDINATION... NO WEBINAR IS SCHEDULED. INFORMATION ABOUT COOLING CENTER USE WOULD BE APPRECIATED. WIZ017-029-034-042>044-221100- TAYLOR-CLARK-JACKSON-MONROE-JUNEAU-ADAMS- 1204 PM CDT THU JUL 21 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF CENTRAL AND NORTH CENTRAL WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT HEAT INDEX VALUES BETWEEN 90 AND 100 ARE EXPECTED THIS AFTERNOON. A HEAT ADVISORY IS IN EFFECT. THERE IS ALSO A SLIGHT CHANCE FOR THUNDERSTORMS LATE THIS AFTERNOON INTO THE EVENING. LIGHTNING AND LOCALLY HEAVY RAIN WOULD BE THE MAIN THREATS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ANOTHER CHANCE FOR THUNDERSTORMS IS EXPECTED LATE SATURDAY AND SATURDAY NIGHT. IN ADDITION TO LOCALLY HEAVY RAINFALL...SOME OF THOSE STORMS COULD PRODUCE HAIL AND GUSTY WINDS. THERE MAY ALSO BE SOME THUNDERSTORMS FROM LATE TUESDAY INTO WEDNESDAY...BUT THAT IS TOO FAR OFF AT THIS TIME TO DETERMINE ANY SEVERE WEATHER RISK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THROUGH FRIDAY. .EMERGENCY MANAGEMENT COORDINATION... NO WEBINAR IS SCHEDULED. INFORMATION ABOUT COOLING CENTER USE WOULD BE APPRECIATED. 04/SHEA
In the hours before
Local storm report, Jul 21, 3:00 PM CDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
300 PM CDT THU JUL 21 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0253 PM HAIL 1 SE MONTANA 44.34N 91.65W
07/21/2016 E0.50 INCH BUFFALO WI PUBLIC
&&
SHEALocal storm report, Jul 21, 3:03 PM CDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
303 PM CDT THU JUL 21 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0250 PM HAIL 2 NNE WAUMANDEE 44.32N 91.68W
07/21/2016 E0.25 INCH BUFFALO WI PUBLIC
&&
SHEASpecial weather statement, Jul 21, 3:08 PM CDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
308 PM CDT THU JUL 21 2016
WIZ029-033-034-041>044-053-212130-
JUNEAU-ADAMS-MONROE-LA CROSSE-TREMPEALEAU-CLARK-VERNON-JACKSON-
308 PM CDT THU JUL 21 2016
...THUNDERSTORMS MOVING ACROSS WESTERN AND CENTRAL WISCONSIN THIS
AFTERNOON...
CLUSTERS OF THUNDERSTORMS WERE IMPACTING AREAS BETWEEN LA CROSSE...
EAU CLAIRE...AND WAUSAU WISCONSIN AT MID AFTERNOON. THESE STORMS
WERE PRODUCING HEAVY RAIN AND LIGHTNING...WITH OCCASIONAL HAIL AND
GUSTY WINDS AS THEY MOVE EAST.
WHILE A FEW WARNINGS ARE POSSIBLE...WIDESPREAD SEVERE WEATHER IS NOT
EXPECTED. BUT THE NATIONAL WEATHER SERVICE URGES YOU TO MOVE INDOORS
IF A STORM APPROACHES YOUR AREA. DO NOT TAKE RISKS WITH LIGHTNING OR
THE LOCALLY HEAVY RAIN.
DO NOT DRIVE INTO PONDED WATER AND BE ALERT FOR URBAN...STREET
FLOODING.
LAT...LON 4364 9031 4355 9032 4366 9095 4378 9124
4400 9143 4403 9156 4410 9154 4417 9161
4425 9153 4459 9153 4460 9092 4503 9092
4503 9032 4425 9032 4425 8960 4364 8960
TIME...MOT...LOC 2005Z 279DEG 49KT 4459 9028
SHEALocal storm report, Jul 21, 3:57 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
357 PM CDT THU JUL 21 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 PM TSTM WND GST SPARTA 43.94N 90.81W
07/21/2016 E50 MPH MONROE WI LAW ENFORCEMENT
POWER LINES AND LARGE TREE BRANCHES AND LIMBS DOWN. MINOR
STREET FLOODING.
&&
MAHLocal storm report, Jul 21, 4:08 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
408 PM CDT THU JUL 21 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0354 PM TSTM WND GST TOMAH 43.99N 90.50W
07/21/2016 E35 MPH MONROE WI PUBLIC
&&
SHEALocal storm report, Jul 21, 4:10 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
410 PM CDT THU JUL 21 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0410 PM TSTM WND DMG BIG FLATS 44.12N 89.80W
07/21/2016 ADAMS WI 911 CALL CENTER
LOTS OF TREES DOWN IN TOWN OF ROME AND BIG FLATS AREA
&&
SHEAThe office that day
Everything else NWS La Crosse, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 21, 5:08 AM CDT | Special Weather Statement | ARX | Taylor | 22 min |
| Jul 21, 5:31 AM CDT | Severe Thunderstorm Warning | ARX | Clark, Taylor | 74 min |
| Jul 21, 6:37 AM CDT | Special Weather Statement | ARX | Clark, Trempealeau | 23 min |
| Jul 21, 7:08 AM CDT | Special Weather Statement | ARX | Jackson | 37 min |
| Jul 21, 7:37 AM CDT | Special Weather Statement | ARX | La Crosse, Monroe | 38 min |
| Jul 21, 8:23 AM CDT | Special Weather Statement | ARX | Adams, Juneau | 37 min |
| Jul 21, 8:51 AM CDT | Severe Thunderstorm Warning | ARX | Adams | 24 min |
| Jul 21, 11:50 AM CDT | Heat Advisory | ARX | Adams, Clark, Jackson, Juneau, Monroe, Taylor | 31 hr |
| Jul 21, 1:34 PM CDT | Special Weather Statement | ARX | Clark | 26 min |
| Jul 21, 1:59 PM CDT | Special Weather Statement | ARX | Clark | 31 min |
| Jul 21, 2:15 PM CDT | Special Weather Statement | ARX | Buffalo | 30 min |
| Jul 21, 2:36 PM CDT | Special Weather Statement | ARX | Buffalo | 24 min |
| Jul 21, 2:51 PM CDT | Severe Thunderstorm Warning | ARX | Buffalo, Trempealeau | 20 min |
| Jul 21, 3:08 PM CDT | Special Weather Statement | ARX | Adams, Clark, Jackson, Juneau, La Crosse, Monroe and 1 more | 82 min |
| Jul 21, 3:38 PM CDT | Severe Thunderstorm Warning | ARX | Adams, Juneau | 37 min |
| Jul 21, 5:07 PM CDT | Special Weather Statement | ARX | Adams, Juneau | 23 min |
| Jul 21, 5:41 PM CDT | Special Weather Statement | ARX | La Crosse, Monroe | 34 min |
| Jul 21, 5:57 PM CDT | Special Weather Statement | ARX | La Crosse, Vernon | 18 min |
| Jul 21, 6:21 PM CDT | Special Weather Statement | ARX | Vernon | 24 min |
| Jul 21, 6:34 PM CDT | Special Weather Statement | ARX | Richland | 56 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.